Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 193, NWS Indianapolis, IN

June 24, 2014Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 24, 2014, 11:31 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 11:31 PM EDT (03:31 UTC)
Expired
Jun 25, 2014, 7:40 AM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River near Ridgeville (RGVI3).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WGUS43 KIND 250331
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 PM EDT TUE JUN 24 2014

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following river in eastern Indiana...

  Mississinewa River...

.Lowland flooding developed Tuesday evening. It will fall back below
flood stage overnight.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.



INC035-135-251140-
/O.NEW.KIND.FL.W.0193.140625T0331Z-140625T1140Z/
/RGVI3.1.ER.140625T0114Z.140625T0230Z.140625T0540Z.NO/
1131 PM EDT TUE JUN 24 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Mississinewa River near Ridgeville.
* until Wednesday morning.
* At 10:30 PM Tuesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* At 11.5 feet...Water on the shoulder and edge of State Road 1 south 
  of the junction with State Road 28 in western Randolph county.  The
  top of the crest stage recorder pipe near the higher staff gage.   

&&

LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
      4024 8528 4026 8496             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 24, 10:26 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 24, 10:26 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EDT TUE JUN 24 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 353 PM EDT TUE JUN 24 2014

AFTER STORMS COME TO AN END TONIGHT AFTER COLD FRONTAL
PASSAGE...STORM CHANCES WILL LESSEN TO ONLY SLIGHT CHANCES UNTIL
THURSDAY AFTERNOON. AFTER THAT AGAIN WILL SEE CHANCES FOR
THUNDERSTORMS OFF AND ON THROUGH THE PERIOD IN PROGRESSIVE PATTERN.
NEAR AVERAGE TEMPERATURES WILL CLIMB TO ABOVE AVERAGE LATE IN THE
PERIOD.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 927 PM EDT TUE JUN 24 2014

A COLD FRONT WILL EXIT THE AREA LATER TONIGHT AND TAKE THE
THUNDERSTORM CHANCES WITH IT. FOR NOW MOST OF THE ACTIVITY HAS
ABATED WITH SUNSET...HOWEVER A FEW ISOLATED SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE THROUGH MIDNIGHT.

WITH AMPLE LOW LEVEL AND GROUND MOISTURE...AND LIGHT WINDS IN IT/S
WAKE COULD SEE PATCHY FOG DEVELOP AS RAIN ENDS...AND
SOUNDINGS/TIME HEIGHTS INDICATE NORTHWESTERN COUNTIES COULD SEE
AREAS OF FOG. FOR NOW HAVE INCLUDED PATCHY FOG IN GRIDS ACROSS ALL
OF CWA.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 353 PM EDT TUE JUN 24 2014

SHOULD START OUT THE DAY DRY ON WEDNESDAY BUT REMNANTS OF THE FRONT
STALLED NEAR THE OHIO RIVER COULD ALLOW FOR A SLIGHT CHANCE OF
STORMS TO DEVELOP IN THE AFTERNOON AS INSTABILITY INCREASES.

WEDNESDAY NIGHT NAM NOW DEVELOPS A LITTLE UPPER JETLET OVER THE AREA
AND THEN DEVELOPS PRECIP WITH IT ACROSS THE SOUTHERN PARTS OF THE
AREA. GFS IS NOT AS AGGRESSIVE WITH THIS FEATURE BUT DOES SHOW A
SIMILAR BUT WEAKER FEATURE IN THE JET BUT REMAINS DRY. BROUGHT A
SLIGHT CHANCE BACK INTO THE SOUTHERN COUNTIES. ON THURSDAY A FRONT
STARTS FORMING UP AND MOVES INTO THE SOUTHWESTERN COUNTIES AND MAY
STAY THERE INTO THURSDAY NIGHT. A BIT OF UPPER SUPPORT BUT NOT GREAT
AND STILL HIGH PRESSURE TO THE NORTHEAST SO KEPT THE HIGHEST POPS
CONFINED TO THE SOUTHWEST. BY FRIDAY THIS FRONT MOVES OVER THE AREA
AND THUS WENT WITH CHANCES FOR THUNDERSTORMS EVERYWHERE. FOR
TEMPERATURES GENERALLY USED A CONSENSUS WITH NEAR AVERAGE HIGHS AND
LOWS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 353 PM EDT TUE JUN 24 2014

OFF AND ON CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE LONG
TERM. DID NOT DEVIATE FROM ALLBLEND WITH SEVERE WEATHER ONGOING CURRENTLY.
TEMPERATURES WILL INCREASE DURING THE LONG TERM AS AN UPPER RIDGE
BUILDS OVER THE EASTERN U.S.

&&

.AVIATION /DISCUSSION FOR THE 250300Z KIND TAF UPDATE/...
ISSUED AT 1026 PM EDT TUE JUN 24 2014

SHORT TERM MODEL DATA SUGGEST SOME WEAK LIFT WILL CONTINUE INTO THE
EARLY MORNING HOURS UNDER THE UPPER TROUGH...SO A SMALL THREAT FOR
SOME SHOWER ACTIVITY REMAINS...BUT NOT ENOUGH TO CONTINUE TO CARRY
IN THE FORECAST.

SHOULD START TO SEE SOME MVFR VISIBILITY RESTRICTIONS IN LIGHT FOG
DEVELOP SOON GIVEN THE NARROW TEMPERATURE/DEWPOINT SPREADS AND LIGHT
GRADIENT...BUT THINK THE IFR CONDITIONS ARE STILL A FEW HOURS AWAY.

PREVIOUS DISCUSSION FOLLOWS.

RADAR INDICATES THE MAJORITY OF THE SHOWER/THUNDERSTORM ACTIVITY HAS
PASSED OFF TO THE EAST OF THE TAF SITES. SCATTERED SHOWERS CONTINUE
OVER EASTERN ILLINOIS AND FAR WESTERN INDIANA ASSOCIATED WITH THE
UPPER TROUGH. SHORT TERM MODELS SUGGEST THIS FEATURE WILL PASS OFF
TO THE EAST OF THE TAF SITES AROUND 250400Z...SO THERE IS SOME THREAT
FOR SHOWERS IN THE VICINITY OF THE TAF SITES UNTIL THEN. MOST OF
THIS ACTIVITY LOOKS DIURNAL IN NATURE AND CONSIDERING THE AIR MASS
LOCALLY HAS STABILIZED DUE TO THE EARLIER CONVECTION...THE THREAT
FOR ADDITIONAL LIGHTNING ACTIVITY THIS EVENING LOOKS PRETTY LOW.

OTHERWISE...SYNOPTIC PATTERN FAVORS IFR CEILINGS/VISIBILITY
RESTRICTIONS IN FOG LATER TONIGHT GIVEN THE LIGHT GRADIENT AND
HUMID AIR MASS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...SMF/CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 24, 9:24 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EDT TUE JUN 24 2014

INZ021-028>031-035>049-051>057-060>065-067>072-260130-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
924 PM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ISOLATED THUNDERSTORMS.

HAZARDS: LIGHTNING...HEAVY RAIN...STRONG WINDS.

TIMING: THROUGH 2 AM.

DISCUSSION: ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS
CENTRAL INDIANA LATE THIS EVENING AS A WEAK COLD FRONT DROPS
SLOWLY SOUTHEAST TO NEAR THE OHIO RIVER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE MOST OF THE TIME THROUGH
EARLY NEXT WEEK. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY
AFTERNOON AND NIGHT. IT IS TOO DIFFICULT TO TELL IF SEVERE STORMS
WILL BE POSSIBLE BEYOND THAT. HOWEVER...DEADLY CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN AND GUSTY WINDS ARE THREATS WITH
ANY THUNDERSTORM.

DISCUSSION: A WARM FRONT...UPPER LEVEL WAVES AND A WARM...MOIST
AND UNSTABLE ATMOSPHERE WILL RESULT IN THUNDERSTORM CHANCES
MOST OF THE TIME THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 24, 7:10 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND DMG     3 NE PLAINFIELD         39.73N  86.35W
06/24/2014                   HENDRICKS          IN   NWS EMPLOYEE

            200 PLUS CARS WERE DAMAGED AT AUTO AUCTION AT ADESA AT
            2950 EAST MAIN STREET

&&

BHH
Local storm report, Jun 24, 7:34 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND DMG     2 SE CLERMONT           39.80N  86.29W
06/24/2014                   MARION             IN   TRAINED SPOTTER

            UTILITY POLES WERE SNAPPED OR LEANING. THE SNAPPED ONE
            WAS BROKEN 3 TO 4 FEET ABOVE GROUND LEVEL. TREES WERE
            SNAPPED OR UPROOTED. ROOFING DAMAGE. LAWN FURNITURE WAS
            STREWN ABOUT. TIME IS ESTIMATED.

&&

BHH
Local storm report, Jun 24, 7:38 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND DMG     1 NW INDIANAPOLIS INT'L 39.73N  86.31W
06/24/2014                   MARION             IN   TRAINED SPOTTER

            TREE LIMBS DOWN ALL ALONG BRIDGEPORT ROAD. TIME
            ESTIMATED.

&&

BHH
Local storm report, Jun 24, 7:55 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TORNADO          6 NE PLAINFIELD         39.76N  86.31W
06/24/2014                   MARION             IN   NWS STORM SURVEY

            CAMPER APPARENTLY WAS TOSSED ONTO ROOF OF HOME
            DESTROYING THE CAMPER AND APPROXIMATELY HALF OF THE ROOF
            FACING THE STREET. TORNADO DAMAGE RATING EF-1. ESTIMATED
            TIME.

&&

BHH
Local storm report, Jun 24, 8:17 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TORNADO          4 NE PLAINFIELD         39.74N  86.33W
06/24/2014                   HENDRICKS          IN   NWS STORM SURVEY

            CAMPER APPARENTLY WAS TOSSED ONTO ROOF OF HOME
            DESTROYING THE CAMPER AND APPROXIMATELY HALF OF THE ROOF
            FACING THE STREET. TORNADO DAMAGE RATING EF-1. ESTIMATED
            TIME.

&&

CORRECTED COUNTY/STATE...LOCATION

BHH
Local storm report, Jun 24, 9:04 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TORNADO          4 NE PLAINFIELD         39.74N  86.33W
06/24/2014                   HENDRICKS          IN   NWS STORM SURVEY

            CAMPER TOSSED ONTO ROOF OF HOME DESTROYING THE CAMPER
            AND APPROXIMATELY HALF OF THE ROOF FACING THE STREET.
            TORNADO DAMAGE RATING EF-1 WITH ESTIMATED WINDS OF 100
            MPH.

&&

CORRECTED EVENT TIME...REMARKS

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:27 PM EDTAreal Flood AdvisoryINDDelaware, Randolph5 hr
Jun 24, 11:14 PM EDTAreal Flood WarningINDDelaware, Randolph9 hr
Jun 25, 8:07 AM EDTAreal Flood AdvisoryINDRandolph6 hr
Jun 25, 8:22 AM EDTRiver Flood WarningINDDelaware, Randolph12 hr

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.